Doxepin Induced Torsades de Pointes in a Middle-aged Female: A Case Report

Main Article Content

Dr Qureshi P J

Abstract

This case report describes a 45-year-old female with no previous cardiac history who developed Torsades de Pointes (TdP) after initiation of doxepin for depression. The patient presented with dizziness and near-syncope, and her ECG showed significant QT prolongation and episodes of TdP. Investigations ruled out electrolyte imbalances and other common causes of QT prolongation. Immediate treatment with intravenous magnesium successfully terminated the TdP, and doxepin was discontinued. Subsequent monitoring showed normalization of the QT interval and resolution of symptoms. This case highlights the necessity for clinicians to be vigilant about the cardiovascular side effects of doxepin, even in patients without pre-existing risk factors. Regular monitoring of the QT interval and consideration of alternative medications should be considered in patients at risk of prolonged QT intervals

Downloads

Download data is not yet available.

Article Details

How to Cite
1.
Doxepin Induced Torsades de Pointes in a Middle-aged Female: A Case Report. IJOMCR. 2023;4(3):15-17. doi:10.5281/zenodo.10997911
Section
Articles

How to Cite

1.
Doxepin Induced Torsades de Pointes in a Middle-aged Female: A Case Report. IJOMCR. 2023;4(3):15-17. doi:10.5281/zenodo.10997911

Most read articles by the same author(s)

1 2 3 > >>